MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK

INTUITIVE SURGICAL, INC SUREFORM; STAPLER 60 RELOAD BLACK
Model Number 48360T-08
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
The sureform 60 black reload was an incidental return with a sureform 60 stapler for a failure to grip issue.No allegation was made against the sureform 60 black reload.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) attempted follow-up to obtain additional information.However, no further details have been received as of the date of this report.
 
Additional Manufacturer Narrative
The sureform 60 black reload was returned to intuitive surgical, inc.(isi) for evaluation with no reported issue.An investigation has been completed.The reload was found to have the knife exposed within the knife track.The reload was found to have a firing failure based on log review and during in-house inspection.The partial fire log review revealed that during a sleeve gastrectomy, the partial fire completion was 48.39% on the second fire by the instrument and second overall firing number.The instrument had clamped six times.The reload was found to have mechanical indentation damage to the blade.The reload was found to have damage to the cartridge.The damage is located where the exposed blade stopped.The cartridge damage resulted in missing fragments not returned with the reload.The root cause of these failures is attributed to user mishandling.A review of the remotefe procedure log showed the sureform 60 stapler (part# 480460-09 /lot# l91220309 0310) associated with the returned sureform 60 black reload was used on a sleeve gastrectomy procedure performed on system (b)(4) on (b)(6) 2022.No image or video clip for the reported event was submitted for review.Based on the information provided at this time, this complaint is being reported due to the following conclusion: failure analysis acknowledges that a fragment was missing from a portion of the device that enters the patient (distal end).Based on the information provided, there was no report from the customer that a fragment from the instrument fell into the patient during the procedure.While there was no report of harm or injury to the patient, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.

Brand Name
SUREFORM
Common Device Name
STAPLER 60 RELOAD BLACK
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key15656870
Report Number2955842-2022-14837
Device Sequence Number17609436
Product Code GDW
UDI-Device Identifier10886874113858
UDI-Public(01)10886874113858(10)NA
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K173721
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48360T-08
Device Catalogue Number48360T
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2022
Initial Report FDA Received Date10/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown